I had the scariest day of my life yesterday and I am trying to figure out what is going on with my body.
A little background: I am a 27 year old male that has tourette syndrom (syndrome) and pretty bad OCD. Because of my tourettes i feel like i have a constant pressure in my head and I constantly crack my neck to relieve this pressure. I have many OCD routines that I constantly do and when they get bad this pressure gets worse. When I first started with my tourettes I was 17 and got an MRI to make sure everything in my brain/head was okay. All good.
For the past week I have been sick and just ignoring it. Yesterday morning i took some mucinex D and went to a high school wrestling tournament. An hour after taking the medicine i felt the pressure in my head get really bad and i fell to my back. Things started to get darker and my body got very tingly. I thought I was going to have a seizure or asthma attack or just die on the spot. I was like this for about 15 seconds saying i needed an ambulance. I finally sat up and said just give me a minute. My breathing was fine the whole time but my heart was beating pretty fast. I had to sit there for a good 30 minutes before anyone could move me. Every time people started to move me the pressure in my head increased and then i would start to panic. I wasn't sure if it was panic attacks because I was scared of the pressure in my head, If i was having a reaction to the mucinex d, if I was having an allergy infection or if the pressure in my head was really getting that bad and something was not right with my head.
After I started walking around i spent a good hour pacing back and forth hoping this feeling would just go away. Every couple of minutes i would have another one of these attacks. It felt like all the blood was rushing to my head and my head was going to explode, but right when it got really bad it would feel like it all just released and my whole body would get a tingly sensation. I wasnt sure if i was having panic attacks because i was scared of the pressure in my head, or if the pressure in my head was actually getting that bad and about to make me collapse. I have stood up too quickly and fainted from blood rushing to my head too fast but this felt different.
I went to the doctor and she said people have bad reactions to this mucinex d i took, so i was hoping it was just that. Im not sure how long it should take for that to leave my body. She did a kgb(?) test on my heart and everything looked fine. Although I was scared for my life and was worried about my head, not my heart. I had these little attacks the rest of the day but in a more mild manor. I had a couple the next morning and then went a good 6 hours without anything. The pressure in my head is still stronger than normal though. When I went to research all this online (about 18 hours after my big scare 19 hours after taking the medicine) I had another minor attack where the pressure went to my head and then i got all tingly and nervous. I was thinking i was finally getting better and the mucinex caused the whole thing until this last attack. I assumed the mucinex should have been out of my system by now. Since this happened right after i started thinking about my head, I started to feel like the whole thing was just panic attacks after the mucinex messed with my head. I am going to be very worried going to work next week thinking this could happen again.
I know I worry too much and I am trying to figure out if this sounds like panic is causing me to think something is wrong with my head. Could the mucinex still be in my system messing with me? Or does this sound like something in my brain is not right and I need to go to the emergency room?
Could this be an allergy infection? I dont have the pressure in my cheeks and face like most allergy infections start.
Could it be panic attacks? I feel like it could be panic attacks but I dont know why panic attacks make the pressure in my head quickly build up.
Could it be the mucinex still? How long till it should be completely out of me and not effecting my body?
I am now scared that this is panic attacks and everytime the pressure in my head gets bad from my ocd and tourettes I am going to have one of these attacks.
I think you are having panic attacks which were made worse by taking that medication.
My little brother ( who is now 30) was diagnosed with Tourette's when he was 4...the youngest to be diagnosed in Canada at that time.
He has always had to be very careful with drug interactions.
Ask your doctor about medications to help with the anxiety.
*You didn't mention if you were on medications for your other problems or not, so I'm not sure if the mucinex was interacting with other meds.
i take nothing for my tourette's. I almost never take anything until this dang mucinex dm. It has been getting better day by day. The doctor says it was probably a reaction to the mucinex dm. I also have a small headache and one of my pupil's was very large yesterday and I dont know why.
I got some blood work done right after my first attack and the results said my white blood cell count was off. I got tested again and if they are normal the doctor believes the medicine just messed with my body and should be out of me in a week. I just need to keep from having these panic attacks or they might not stop and they can even bring the symptoms of the medicine back without having the medicine in me.
Did you tell your doctor about the one pupil being larger and the headache?
This can be a sign of eye injury, glaucoma, nerve disorders, medications, alcohol abuse.
It's possible that the mucinex caused that within the first few hours, but if it only started doing this AFTER you saw the doctor, you might want to go back in...especially because you are complaining about a headache along with it.
You may be suffering from migraines...and after I re-read your first post, I'm almost willing to bet that you are.
Sensitivity to light, sounds, and seeing "auras" ( little rainbows) are also signs of migraines.
Could be that all of this is just coinciding with your mucinex troubles.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.